MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number EEAXL2135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during gastric ascension, when the anastomosis to the esophagus was performed, when closing the stapler, a fracture occurred in the neck of the anvil.Another of the same staplers was placed on the table to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the anvil is not broken.The anvil of the instrument was observed to be tilted and separated from the instrument.There appears to be a cut in the cut ring.It was reported that the instrument broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the anvil is not broken.The anvil of the instrument was observed to be tilted and not tilted and separated from the instrument.There appears to be a cut in the cut ring.It also showed that the staple guide noted the presence of a full complement of staples.Further inspection noted that the green bar was not visible in the indicator window, and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.The pusher fingers appeared to be intact and inspection under the microscope displayed no damage to the knife blade.Further inspection of the anvil cutting ring showed no traces of knife impression, and the ring was received intact.Functionally, the wing nut and safety avail properly upon rotating the twist knob.The green bar was visible within the indicator window when the twist knob was fully closed.The instrument was applied to the appropriate test media producing acceptable results.Pusher-fingers and knife advanced when the handle was squeezed and the knife cut the media cleanly and completely and a full complement of staples was deployed and properly formed.It w as reported that the instrument broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of prematurely tilted anvil.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amount of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: preoperative radiotherapy may result in changes to tissue.These changes may, for example, cause the tissue thickness to exceed the indicated range for the selected staple size.Careful consideration should be given to any pre-surgical treatment the patient may have undergone and in corresponding selection of staple size.Make certain that the section of tissue to be stapled is free from any metal clips or similar structures; otherwise, the knife blade may not cut.Make certain the space between the cartridge and anvil is closed and ensure that the green bar is visible in the indicator window prior to firing the stapler.The safety will not release if the green bar is not visible in the indicator window.Ensure that the tissue thickness can comfortably compress to 2mm for staplers with 4.8mm staples and 1.5mm for staplers with 3.5mm staples.Excess tissue thickness may result in unacceptable staple formation and/or incomplete knife cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18798651
Report Number2647580-2024-00984
Device Sequence Number7248614
Product Code GAG
UDI-Device Identifier10884523005585
UDI-Public10884523005585
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL2135
Device Catalogue NumberEEAXL2135
Device Lot NumberP2K0329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer05/10/2024
12/05/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date05/15/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight81 KG